... yeah right, last two days I've felt as rough as one of these.
Fig 12: A Badger's Arse
Don't get me wrong, they dosed me up on loads of stuff to stop the chemotherapy induced vomiting and to be fair that all worked. My stomach did a few backflips but no nausea or vomiting, whoopee. But then the hiccups started.
Hiccups? You're complaining about hiccups? What sort of a wussy dragon are you?
OK now you have hiccups for 12 hours straight, hiccups that even when you can stop them start again and wake you up, hiccups so violent I've wrenched most of the muscles in my ribcage and put my right shoulder out. Oh and the fatigue too. Basically not a whole heap of fun which is why rather than being a busy bee I'm sat here on a Saturday afternoon just soaking up some sunshine.
Now like me you're probably thinking this is some wierd chemotherapy side effect. Well it seems not; it's a side effect of the drugs they give you to counteract the chemo, in this case dexamethazone, and this isn't from one of those "nasty big pharma just want to poison you and take your money" tinfoil hat websites but a peer reviewed medical journal: http://www.ncbi.nlm.nih.gov/pubmed/19276142
Seemed to work too as I skipped the final dex pill and 12 hours later, no more hiccups. Yay!
Hopefully I can just forego the dexamethazone next time with no ill effects but there is a alternative (hooray for Google, we're all clinical physicancs now!) called Aprepitant but it's not normally prescribed as it's more expensive.
They will be prescribing it to me, I assure you <hard dragon stare>